Thunderstorm Wind, Dunklin
- When
- September 19, 2:50 PM CST to 2:55 PM CST
- Where
- Dunklin County, Clarkton
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.450, -89.967
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 19, 2:44 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 344 PM CDT THU SEP 19 2002 SFC FRONT EXTENDING FROM UPR MS VALLEY SW INTO OK THIS AFTN WITH UPR TROF FROM NRN PLAINS INTO THE TX PANHANDLE. FRONT WL MOVE THROUGH AR OVERNIGHT AND BE ENTERING E AR BY 12Z. MODELS INDICATE DEEP MOISTURE AND PLENTY OF UPWARD MOTION ACRS THE REGION. ATTM...LARGE AMOUNTS OF PRECIP EXTEND FROM ARKLATEX INTO NE AR. WL GO WITH 100 POPS ACRS WRN HALF OF THE MID SOUTH TONIGHT WITH MENTION OF HEAVY RAIN. SVR WX THREAT APPEARS TO BE MINIMAL. SOUNDINGS INDICATE DEEP MOISTURE AND WEAK LAPSE RATES. MAY BE AN ISOLATED SVR STORM WITH WIND DAMAGE BUT NOT ENOUGH ACTIVITY TO MENTION IN ZONES. FRONT WL MOVE SLOWLY ACRS THE MID SOUTH ON FRI WITH RAIN TAPERING OFF FROM W TO E. BY 00Z SAT EXPECT FRONT TO BE NEAR THE TN RIVER. EXPECT FOR A CHC OF EVENING SHRAS ACRS NE MS SKIES WL CLEAR OUT ACRS THE MID SOUTH. SUNNY SKIES WL PREVAIL ON SAT AND SUN WITH SEASONABLE TEMPS IN THE LOW 80S. A REINFORCING CDFNT WL SLIP THROUGH LATE SUN AND ACTUALLY RESULT IN COOLER THAN NORMAL TEMPS NEXT WEEK. EXPECT DRY WEATHER WITH HIGHS IN THE 70S MON-THU. .MEG...NONE. SJM
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007- 008-010>012-020-TNZ001-002-019-048-049-088-200000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1254 PM CDT THU SEP 19 2002 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER EAST ARKANSAS... NORTHWEST MISSISSIPPI...EXTREME WEST TENNESSEE AND THE MISSOURI BOOTHEEL FOR TONIGHT. THIS AREA IS GENERALLY WEST OF A LINE EXTENDING FROM UNION CITY THROUGH MEMPHIS TO BATESVILLE. A STRONG COLD FRONT MOVING EASTWARD ACROSS THE CENTRAL PLAINS WILL APPROACH THE MID SOUTH TONIGHT THEN MOVE ACROSS THE REGION FRIDAY. SOUTHERLY WINDS AHEAD OF THE FRONT WILL CONTINUE TO BRING WARM MOIST AND UNSTABLE AIR TO THE MID SOUTH THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THIS AFTERNOON AND BECOME MORE NUMEROUS TONIGHT. SOME STORMS MAY BECOME SEVERE TONIGHT WITH THE MAIN THREAT OF DAMAGING WINDS AND LARGE HAIL. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The Memphis radar (KNQA), 123 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319738.